Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Albuquerque, NM

September 29, 2014Rio Arriba County, San Juan County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 29, 2014, 3:00 PM MDT for Rio Arriba County, San Juan County, New Mexico. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2014, 3:00 PM MDT (21:00 UTC)
Expired
Sep 29, 2014, 3:45 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Rio Arriba County, NM, San Juan County, NM

The radar

The Albuquerque radar (KABX), 200 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 3:05 PM MDTHAIL 1.756 Ene Archuleta, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS55 KABQ 292100
SVRABQ
NMC039-045-292145-
/O.NEW.KABQ.SV.W.0233.140929T2100Z-140929T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON SEP 29 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHEASTERN SAN JUAN COUNTY IN NORTHWEST NEW MEXICO

* UNTIL 345 PM MDT

* AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NAVAJO DAM...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NAVAJO LAKE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

BOATERS SHOULD TAKE REFUGE AT THE NEAREST PROTECTED SHORELINE.

&&

LAT...LON 3700 10724 3679 10716 3673 10772 3691 10776
TIME...MOT...LOC 2100Z 260DEG 25KT 3684 10762

$$
43
1 follow-up statement
915 
WWUS55 KABQ 292127
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT MON SEP 29 2014

NMC039-045-292145-
/O.CON.KABQ.SV.W.0233.000000T0000Z-140929T2145Z/
RIO ARRIBA NM-SAN JUAN NM-
327 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN SAN JUAN AND NORTHWESTERN RIO ARRIBA COUNTIES...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF CARRACAS MESA RECREATION AREA...OR ABOUT 12
MILES NORTHEAST OF NAVAJO DAM...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUZZARD PARK CAMPGROUND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3700 10724 3679 10716 3673 10772 3691 10776
TIME...MOT...LOC 2127Z 260DEG 25KT 3687 10739

$$
43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 1:41 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 29, 1:41 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 PM MDT MON SEP 29 2014

.UPDATE...
UPDATED ZONES TO ISSUE SEVERE THUNDERSTORM WATCH 509 FOR MUCH OF
THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN UNTIL 9 PM
MDT.

44

&&

.PREV DISCUSSION...1210 PM MDT MON SEP 29 2014...
.AVIATION...
18Z TAF CYCLE
SCATTERED TO NUMEROUS TSRA WILL BE AREA WIDE THIS AFTERNOON WITH
STRONG TO SEVERE STORMS IMPACTING AREAS EAST OF THE CENTRAL MTN
CHAIN STARTING AROUND 20Z. LARGE HAIL...50 MPH WIND GUSTS AND HEAVY
DOWNPOURS ARE THE MAIN THREATS FOR IMPACT AREAS. RELATIVELY BRIEF
MVFR CIGS/VISBY POSSIBLE WITH TSRA ALONG WITH BRIEF MTN TOP
OBSCURATION. ADDED TEMPO GROUPS FOR MOST SITES EXCEPT KGUP AS
AFTN DEVELOPMENT CONTINUES. ALSO ADDED GS FOR KLVS BETWEEN 20 AND
23Z. STORMS SHOULD EXIT THAT STATE BY 6Z LEADING TO POSSIBLE
PATCHY FOG DEVELOPMENT ACROSS THE EAST CENTRAL AND SOUTH EAST
PLAINS.

32

&&

.PREV DISCUSSION...318 AM MDT MON SEEP 29 2014...
.SYNOPSIS...
A STORM SYSTEM OVER THE GREAT BASIN AND DESERT SOUTHWEST WILL
PROGRESS EAST TODAY INTO THE CENTRAL AND SOUTHERN ROCKIES AND
INTERACT WITH ABUNDANT ATMOSPHERIC MOISTURE...PRODUCING SCATTERED
TO NUMEROUS THUNDERSTORMS ACROSS NEW MEXICO THROUGH TONIGHT. SOME
STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL NEW
MEXICO...WITH THE FOCUS SHIFTING INTO THE EASTERN PLAINS THIS
EVENING AND OVERNIGHT. A PACIFIC FRONT WILL PUSH EAST ACROSS THE
AREA TONIGHT AND MUCH DRIER AIR WILL SETTLE IN ON
TUESDAY...COINCIDING WITH THE LAST DAY OF THE MONSOON SEASON. WITH
THE DRIER AIR COMES LOWER LOW TEMPERATURES AND LARGER DIURNAL
TEMPERATURE RANGES. A SECOND TROUGH WILL IMPACT THE SOUTHERN
ROCKIES AND NORTHERN NEW MEXICO LATE WEDNESDAY INTO EARLY THURSDAY
WITH A REINFORCING COLD FRONT. A FEW SHOWERS MAY ACCOMPANY THIS
FEATURE...WITH A DUSTING OF SNOW POSSIBLE ACROSS THE PEAKS OF THE
NORTHERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. A
WARMING TREND WILL KICK-OFF ON FRIDAY AND CONTINUE THROUGH THE
WEEKEND AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE REGION.

&&

.DISCUSSION...
THE FOCUS FOR THE NEXT 24 HOURS WILL BE ON AN INCREASING THREAT
FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF
THE FORECAST AREA AS A SHORTWAVE TROUGH ROTATES EAST AROUND THE
UPPER LOW...CURRENTLY OVER THE NV/UT STATE LINE. BOTH 00Z AND 06Z
NAM12 0-6KM BULK SHEAR VALUES ARE EASILY SUPPORTIVE OF SUPERCELL
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THE SPC DAY 1 CONVECTIVE OUTLOOK CONTAINS A SLIGHT RISK AREA THAT
INCLUDES MUCH OF EASTERN AND SOUTH CENTRAL NEW MEXICO. HOWEVER...
BOTH THE 00Z AND 06Z NAM12 RUNS SHOW CONVECTIVE PARAMETERS
SUPPORTIVE OF A SEVERE THREAT BACKED UP TO THE RIO GRANDE THIS
AFTERNOON...SO WE'VE ADDED A MENTION OF SEVERE A TAD FURTHER WEST
OF THE SLIGHT RISK AREA. THE IMPACT WINDOW FOR THE ALBUQUERQUE AND
SANTA FE METROS IS BETWEEN 1-5 PM MDT. THE EASTWARD PROGRESSION
OF THE SHORTWAVE WILL FOCUS CONVECTION ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN THIS EVENING WITH THE POTENTIAL FOR A FEW
STORMS TO PERSIST BEYOND MIDNIGHT ACROSS THE FAR EASTERN PLAINS.

MUCH DRIER AIR WILL SETTLE-IN ACROSS THE FORECAST AREA TUESDAY
BEHIND THE PACIFIC FRONT...EFFECTIVELY ENDING THE 2014 NORTH
AMERICAN MONSOON COINCIDENT WITH THE LAST DAY OF OUR LOCALLY
DEFINED MONSOON SEASON. AN OPEN WAVE TROUGH IS FORECAST TO DROP
OUT OF THE NORTHWEST AND MOVE ACROSS THE SOUTHERN ROCKIES AND
NORTHERN NEW MEXICO LATE WEDNESDAY INTO EARLY THURSDAY...BRINGING
A REINFORCING FRONT. A FEW SHOWERS ARE POSSIBLE...MAINLY ACROSS
THE NORTHERN MOUNTAINS LATE WEDNESDAY INTO EARLY THURSDAY AS THE
TROUGH PUSHES OVER. THE HIGHER PEAKS OF THE NORTHERN MOUNTAINS MAY
EVEN SEE A DUSTING OF SNOW.

EVEN DRIER AIR WILL OVERTAKE THE REGION AFTER THE TROUGH
PASSAGE...AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE DESERT
SOUTHWEST. HIGH FORECAST CONFIDENCE ON THE UPPER HIGH EVOLUTION
LATE NEXT WEEK INTO THE WEEKEND WITH VERY GOOD AGREEMENT AMONG THE
00Z GFS AND ECMWF. TEMPERATURES WILL TREND UP FROM FRIDAY THROUGH
THE WEEKEND...WITH ABOVE NORMAL HIGHS AREAWIDE.

11

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER NEVADA AND UTAH
WILL SPEED UP AS IT WORKS INTO THE CENTRAL ROCKIES TODAY. THIS
SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO NM
TODAY WITH A PACIFIC FRONT SWEEPING IN FROM THE WEST BY LATE IN THE
AFTERNOON. WITH THE DRIER/COOLER PACIFIC AIR FILLING INTO THE
WESTERN THIRD OF THE STATE...STORMS WILL BE DECREASING THERE BY LATE
AFTERNOON WITH THE FOCUS SHIFTING TO CENTRAL TO EASTERN PARTS OF THE
STATE BY THE EVENING. BREEZY CONDITIONS WILL PERSIST IN THE
NORTHEAST...AND TEMPERATURES WILL HOLD NEAR OR JUST SLIGHTLY BELOW
AVERAGE. MINIMUM RH WILL FALL TO NEAR 20 PERCENT IN WEST CENTRAL
ZONES BY LATE AFTERNOON IN THE WAKE OF THE FRONT...BUT ELSEWHERE
VALUES WILL BE MUCH HIGHER. GUSTY AND PERHAPS SEVERE OUTFLOW GUSTS
FROM THUNDERSTORMS WILL BE POSSIBLE ALONG WITH POTENTIAL FOR HAIL.
THERE IS HIGH POTENTIAL FOR MOST CENTRAL TO EASTERN ZONES TO OBSERVE
SOME RAINFALL...BUT THE QUICK MOVEMENT OF STORMS WILL LIKELY LIMIT
AMOUNTS SOME. MOST OF THE PRECIPITATION WILL BE EAST/NORTHEAST OF NM
BY MIDNIGHT AS THE UPPER LOW EJECTS QUICKLY.

BY TUESDAY MORNING DRY AND COOLER AIR LEFT IN THE WAKE OF THE
DEPARTING LOW PRESSURE SYSTEM. IN FACT...SEVERAL HIGH TERRAIN AREAS
IN WESTERN TO NORTHERN ZONES WILL LIKELY OBSERVE FREEZING
TEMPERATURES BY DAWN TUESDAY...A CATALYST FOR SEASONAL CURING OF
FUELS. INTO THE AFTERNOON TUESDAY...BREEZES WILL BE LIGHT TO
MODERATE AT THE SURFACE/20FT LEVEL WITH WESTERLY FLOW ALOFT
INHIBITING ANY SUBTROPICAL MOISTURE FROM RETURNING. THE FLOW IN THE
BOUNDARY LAYER SHOULD BE SUFFICIENT TO KEEP FAIR TO GOOD VENTILATION
RATES THROUGH WEDNESDAY.

A SHORT WAVE TROUGH WILL THEN TRAVERSE THE CENTRAL ROCKIES WEDNESDAY
NIGHT/THURSDAY...AND THE DRIER/COOLER AIR WILL BE REINFORCED IN NEW
MEXICO WITH THE ATTENDANT FRONT. SOME BREEZY CONDITIONS WILL
ACCOMPANY THE LEADING EDGE OF THE FRONT...AND SCATTERED LIGHT RAIN
AND EVEN SOME HIGH ELEVATION SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY
NIGHT AND THURSDAY. HAINES INDICES WILL REMAIN SUPPRESSED THROUGH
THIS TIME...AND POOR VENTILATION MAY CROP UP BY
THURSDAY...FRIDAY...AND SATURDAY...ESPECIALLY IN CENTRAL TO WESTERN
ZONES. TO CLOSE OUT THE WEEK...HIGH PRESSURE ALOFT WILL SWELL OVER
THE BAJA AND GREATER SOUTHWEST STATES...SUPPRESSING STRONG WINDS AND
ALLOWING TEMPERATURES TO CLIMB BACK ABOVE AVERAGE BY THE WEEKEND.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Sep 29, 5:04 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 AM MDT MON SEP 29 2014

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
504 AM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE
VALLEY EAST TO NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING
WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE FOCUS FOR
STORMS WILL BE ACROSS CENTRAL NEW MEXICO THIS AFTERNOON...SHIFTING
EAST TO OVER THE EASTERN PLAINS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR CENTRAL AND EASTERN
NEW MEXICO DUE TO THE THREAT FOR SEVERE THUNDERSTORMS.

11

In the hours before

Local storm report, Sep 29, 2:13 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     5 S ALBUQUERQUE         35.04N 106.62W
09/29/2014  M62 MPH          BERNALILLO         NM   ASOS

            KABQ ASOS.

&&

EVENT NUMBER ABQ1401174

RJOJOLA
Special weather statement, Sep 29, 2:14 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT MON SEP 29 2014

NMZ519-521-292045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
214 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERNALILLO AND NORTHERN
VALENCIA COUNTIES THROUGH 245 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ALBUQUERQUE...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE AND CARNUEL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3517 10651 3501 10639 3483 10669 3497 10678
TIME...MOT...LOC 2014Z 229DEG 33KT 3506 10652

33
Special weather statement, Sep 29, 2:26 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT MON SEP 29 2014

NMZ538-539-292100-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
226 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 300 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF ARABELA...OR ABOUT 26 MILES
NORTHWEST OF ROSWELL...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES AND EXTREME EASTERN LINCOLN COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3375 10489 3353 10466 3336 10504 3351 10520
TIME...MOT...LOC 2026Z 251DEG 9KT 3356 10491

33
Special weather statement, Sep 29, 2:47 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT MON SEP 29 2014

NMZ501-503-292130-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
247 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 330 PM MDT...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARCHULETA...OR ABOUT 6 MILES WEST OF NAVAJO
DAM...MOVING EAST AT 40 MPH.

FUNNEL CLOUDS HAVE BEEN OBSERVED WITH EARLIER STORMS IN THE AREA.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...NAVAJO DAM...NAVAJO LAKE STATE
PARK...SIMON CANYON RECREATION AREA...PINE POINT RIVER ACCESS...NEGRO
CANYON RECREATION AREA...CARRACAS MESA RECREATION AREA AND BUZZARD
PARK CAMPGROUND.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3672 10718 3672 10782 3690 10784 3701 10722
TIME...MOT...LOC 2047Z 265DEG 34KT 3682 10770

43
Special weather statement, Sep 29, 2:52 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT MON SEP 29 2014

NMZ523-528>533-292130-
CENTRAL HIGHLANDS-EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST
HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-UNION
COUNTY-
252 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...WESTERN
UNION...EXTREME SOUTHEASTERN COLFAX...EASTERN SAN MIGUEL...EXTREME
NORTHEASTERN TORRANCE...NORTHWESTERN HARDING AND NORTHWESTERN
GUADALUPE COUNTIES THROUGH 330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
MAES TO 17 MILES NORTHWEST OF PASTURA...MOVING NORTHEAST AT 60
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...ROY...MILLS...CHICOSA LAKE
STATE PARK...COLONIAS...SANTA ROSA LAKE STATE PARK...SOLANO...
VARIADERO...MILLS CANYON CAMPGROUND...RIM CAMPGROUND...TREMENTINA AND
YATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3616 10370 3500 10459 3485 10535 3625 10439
TIME...MOT...LOC 2052Z 236DEG 52KT 3575 10434 3495 10515

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:14 PM MDTSpecial Weather StatementABQBernalillo31 min
Sep 29, 2:26 PM MDTSpecial Weather StatementABQChaves34 min
Sep 29, 2:52 PM MDTSpecial Weather StatementABQSan Miguel38 min
Sep 29, 3:26 PM MDTSevere Thunderstorm WarningABQChaves32 min
Sep 29, 3:46 PM MDTSevere Thunderstorm WarningABQRio Arriba44 min
Sep 29, 3:53 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel32 min
Sep 29, 3:55 PM MDTSpecial Weather StatementABQBernalillo50 min
Sep 29, 4:09 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe51 min
Sep 29, 4:20 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel, Union40 min
Sep 29, 4:21 PM MDTSpecial Weather StatementABQLincoln39 min
Sep 29, 4:28 PM MDTSevere Thunderstorm WarningABQRio Arriba18 min
Sep 29, 4:45 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel36 min
Sep 29, 4:58 PM MDTSevere Thunderstorm WarningABQHarding, Union32 min
Sep 29, 5:10 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union52 min
Sep 29, 5:38 PM MDTSevere Thunderstorm WarningABQUnion23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.